MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMISTEM 01.10.10.190 STEM REPOSITIONER; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMISTEM 01.10.10.190 STEM REPOSITIONER; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.10.10.190
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 11 february 2019: lot 1550208: (b)(4) items manufactured and released on 08-sep-2015.No anomalies found related to the problem.To date, another similar event has been reported on this lot.Preliminary investigation performed by r&d project manager: the images show the stem repositioner with the plastic jaw broken.The root cause of the event can not be determined with certainty, but it appears that the instrument was hit with the mallet that could have caused the damage on the repositioner.Concerning the impossibility of removal, the reason can be related to the stem well fixed in the femur.
 
Event or Problem Description
During the primary hip surgery and after all components were implanted, the surgeon was not able to reduce the patient.The surgeon attempted to extract the stem with the stem repositioner but the stem was well fixed and he was not able to explant the stem.During the process of attempting to extract the stem, the stem repositioner was struck with a mallet and it broke.After further examination, the surgeon determined that the reason he was not able to reduce the patient was that the stem was contacting the acetabulum.The surgeon then removed a small portion of bone from the acetabulum and the patient was easily reduced.There was a 40-minute delay in the case and the surgery was completed successfully.No fragments fell into the patient.Additional information: the instrument broke after being struck with mallet: the circled area is the broken part of the instrument.

Brand Name
AMISTEM 01.10.10.190 STEM REPOSITIONER
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8343137
Report Number3005180920-2019-00058
Device Sequence Number19353337
Product Code LXH
UDI-Device Identifier07630040746809
UDI-Public07630040746809
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.10.10.190
Device Lot Number1550208
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2019
Initial Report FDA Received Date02/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;